Alert archive / Texas / Tornado Warnings in 2026
Tornado Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Mar 10, 2026, 6:41 PM CDT for Callahan County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2026, 6:41 PM CDT (23:41 UTC)
- Expired
- Mar 10, 2026, 7:15 PM CDT
- In force
- 34 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Callahan County, TX
The radar
The Dyess AFB radar (KDYX), 28 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 3:13 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1164 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603
WFUS54 KSJT 102341
TORSJT
TXC059-110015-
/O.NEW.KSJT.TO.W.0002.260310T2341Z-260311T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
641 PM CDT Tue Mar 10 2026
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
East central Callahan County in west central Texas...
* Until 715 PM CDT.
* At 640 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Rowden, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Putnam around 645 PM CDT.
Atwell around 650 PM CDT.
Other locations impacted by this tornadic thunderstorm include I-20
Near The Callahan-Eastland County Line, Admiral, and Scranton.
This includes Interstate 20 between Mile Markers 316 and 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3221 9912 3219 9943 3233 9947 3240 9912
3238 9911
TIME...MOT...LOC 2340Z 260DEG 40KT 3226 9936
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 10, 6:20 PM CDT, 21 minutes earlier. Its key messages:
- There is an Enhanced Risk of severe thunderstorms this afternoon through late tonight. Potential hazards include a few tornadoes, very large hail peaking at 3.5+ inches in diameter, damaging wind gusts peaking at 74+ mph, and frequent lightning.
- There is also a Slight Risk of excessive rainfall from the thunderstorm activity this afternoon through late tonight. This could result in flash flooding and urban/small stream flooding.
- Strong north winds will follow a cold frontal passage on Wednesday.
- Thursday morning lows down in the 30s possible in at least parts of the area.
Area forecast discussion, Mar 10, 6:20 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 620 PM CDT Tue Mar 10 2026 ...New AVIATION... .KEY MESSAGES... - There is an Enhanced Risk of severe thunderstorms this afternoon through late tonight. Potential hazards include a few tornadoes, very large hail peaking at 3.5+ inches in diameter, damaging wind gusts peaking at 74+ mph, and frequent lightning. - There is also a Slight Risk of excessive rainfall from the thunderstorm activity this afternoon through late tonight. This could result in flash flooding and urban/small stream flooding. - Strong north winds will follow a cold frontal passage on Wednesday. - Thursday morning lows down in the 30s possible in at least parts of the area. && .SHORT TERM... (This evening and tonight) Issued at 108 PM CDT Tue Mar 10 2026 Severe weather potential is still fairly high across West Central Texas as a potent upper level system approaches. Latest CAMs continue the trend of a dryline approaching the western border of the area by mid/late afternoon. Cape values expected to increase to 2000j/kg or more, with plenty of shear provided by the upper system. CAMs show rapid convective initiation developing across the southwest portions of the area and spreading northeast. These storms may rapidly become severe. SPC has this well covered and not going to rehash at this point. Forcing increases as the pacific front overtakes the dryline and the storms may transition into a line and sweep across the Heartland and Hill Country. Will want to keep an eye on the southeast portions of the area this evening once the low level jet begins to redevelop. If the transition to a line hasn't happened yet and storms are still discrete, the potential for an increase in tornado potential may exist. Also want to keep an eye on the Hill Country and Heartland for heavy rainfall potential. Latest HRRR lingers the heavy rainfall across areas like San Saba, Brady, and Junction as the low level jet expands the rainfall back to the northwest. Movement of the squall line may be fast enough to prevent this from happening, but if its not then rain totals may add up fast over there in some locations. && .LONG TERM... (Wednesday through next Tuesday) Issued at 127 PM CDT Tue Mar 10 2026 ...Turning Windy and Cooler Wednesday... A cold front with strong north winds will move into the Big Country mid/late morning Wednesday and early afternoon across the rest of West Central Texas, bringing windy conditions. North winds will likely reach wind advisory speeds in the Big Country in the afternoon, with gusts of 40 to 45 mph. Will not put out wind advisory at this time, but let the next shift monitor for its inclusion, after tonight's severe weather. While rain chances were left out Wednesday, there is a non zero chance of a sprinkle or shower, in Heartland...Mcculloch, San Saba, Brown, Mason counties...as the upper low moves overhead. Weakening winds and clearing skies Wednesday night, will bring cooler temperatures, with lows of 35 to 40 degrees expected, The coldest readings will be in Haskell and Throckmorton counties, where winds will be lightest. Much warmer temperatures expected by Friday and Saturday, with highs potentially reaching 90 degrees Saturday. Windy on Sunday with another cold front, and will be monitoring Monday and Tuesday mornings for the potential for a brief light freeze, particularly in low lying areas. && .AVIATION... (00Z TAFS) Issued at 611 PM CDT Tue Mar 10 2026 Strong to severe thunderstorms from Abilene to San Angelo to Sonora at 23Z will move east across KBBD and KJCT between 1 and 3Z. Variable winds 40 to 50 KTs possible with the storms along with IFR visibilities in heavy rainfall and hail. Storms should be east of KABI and KSJT by 1Z and KSOA 2z. A cold front will bring strong north winds up to 30 to 35 KTS late morning into the afternoon. && .PRELIMINARY POINT TEMPS/POPS... Abilene 54 72 38 67 / 70 0 0 0 San Angelo 51 75 39 70 / 70 0 0 0 Junction 51 78 38 68 / 90 10 0 0 Brownwood 53 76 38 67 / 90 10 0 0 Sweetwater 53 69 39 69 / 50 0 0 0 Ozona 50 77 40 70 / 70 0 0 0 Brady 54 74 40 64 / 90 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...07 LONG TERM....04 AVIATION...04
In the hours before
Local storm report, Mar 10, 5:57 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
557 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM Tstm Wnd Gst 2 NNE Weinert 33.35N 99.67W
03/10/2026 M66 MPH Haskell TX Mesonet
&&
TPLocal storm report, Mar 10, 6:01 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
601 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM Funnel Cloud 4 E Baird 32.39N 99.32W
03/10/2026 Callahan TX Public
Funnel cloud reported with image over social
media.
&&
TPSpecial weather statement, Mar 10, 6:01 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service San Angelo TX
601 PM CDT Tue Mar 10 2026
TXZ113-114-127-128-102330-
Shackelford TX-Callahan TX-Jones TX-Taylor TX-
601 PM CDT Tue Mar 10 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CALLAHAN...
SOUTHEASTERN JONES...CENTRAL TAYLOR AND SOUTHWESTERN SHACKELFORD
COUNTIES THROUGH 630 PM CDT...
At 601 PM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Abilene, moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Abilene and Potosi around 605 PM CDT.
Hamby around 615 PM CDT.
Other locations impacted by this storm include Impact, Hodges, Lake
Abilene, Lake Fort Phantom Hill, Camp Tonkawa, and Kirby Lake.
This includes Interstate 20 between Mile Markers 273 and 299.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.
&&
LAT...LON 3218 10005 3261 9989 3264 9948 3227 9953
TIME...MOT...LOC 2301Z 221DEG 43KT 3235 9980
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SKLocal storm report, Mar 10, 6:22 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
622 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Tstm Wnd Dmg 2 N San Angelo 31.47N 100.46W
03/10/2026 Tom Green TX Public
Large tree branch (6 inch plus diameter)
blown onto car.
&&
snLocal storm report, Mar 10, 6:26 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
626 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Tstm Wnd Dmg 3 NNE San Angelo 31.48N 100.44W
03/10/2026 Tom Green TX Public
Corrects previous tstm wnd dmg report from 2
N San Angelo. Large tree branch (6 inch plus
diameter) blown onto car.
&&
snSpecial weather statement, Mar 10, 6:31 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service San Angelo TX
631 PM CDT Tue Mar 10 2026
TXZ072-077-110015-
Schleicher TX-Tom Green TX-
631 PM CDT Tue Mar 10 2026
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SCHLEICHER AND
SOUTHEASTERN TOM GREEN COUNTIES THROUGH 715 PM CDT...
At 630 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Christoval, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of central and
northeastern Schleicher and southeastern Tom Green Counties,
including the following locations... Adams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.
&&
LAT...LON 3079 10063 3137 10043 3142 10012 3096 10012
TIME...MOT...LOC 2330Z 251DEG 23KT 3113 10034
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SKThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 3:57 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 45 min |
| Mar 10, 4:10 PM CDT | Special Weather Statement | SJT | Taylor | 50 min |
| Mar 10, 4:26 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Nolan, Runnels, Shackelford, Taylor | 49 min |
| Mar 10, 4:31 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher | 59 min |
| Mar 10, 4:50 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 55 min |
| Mar 10, 4:53 PM CDT | Special Weather Statement | SJT | Haskell, Jones | 52 min |
| Mar 10, 4:57 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 63 min |
| Mar 10, 5:18 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher | 57 min |
| Mar 10, 5:22 PM CDT | Special Weather Statement | SJT | Tom Green | 53 min |
| Mar 10, 5:27 PM CDT | Tornado Warning | SJT | Callahan | 48 min |
| Mar 10, 5:33 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 57 min |
| Mar 10, 5:34 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 41 min |
| Mar 10, 5:42 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 63 min |
| Mar 10, 5:49 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels, Taylor | 41 min |
| Mar 10, 5:53 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 67 min |
| Mar 10, 6:01 PM CDT | Special Weather Statement | SJT | Taylor | 29 min |
| Mar 10, 6:22 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford, Taylor | 53 min |
| Mar 10, 6:24 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 34 min |
| Mar 10, 6:31 PM CDT | Special Weather Statement | SJT | Schleicher | 44 min |
| Mar 10, 6:51 PM CDT | Special Weather Statement | SJT | Concho | 54 min |
Nearby
Tornado Warnings in Texas, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.